Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 21, NWS Shreveport, LA

March 13, 2019Union Parish, Louisiana; Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 13, 2019, 7:11 PM CDT for Union Parish, Louisiana; Union County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2019, 7:11 PM CDT (00:11 UTC)
Expired
Mar 13, 2019, 7:45 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Union County, AR, Union Parish, LA

The radar

The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

505 
WUUS54 KSHV 140011
SVRSHV
ARC139-LAC111-140045-
/O.NEW.KSHV.SV.W.0021.190314T0011Z-190314T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
711 PM CDT Wed Mar 13 2019

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southeastern Union County in south central Arkansas...
  Union Parish in north central Louisiana...

* Until 745 PM CDT.

* At 711 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles northeast of Cooley to near Farmerville,
  moving northeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Huttig, Farmerville, Strong, Lapile, Marion, Felsenthal,
  Downsville, Spearsville, D Arbonne, New London, Aurelle, Oakland,
  Linville, Haile, Taylorville, Bayou D Arbonne Lake, Lockhart, Cecil
  and Litroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3262 9241 3267 9242 3267 9247 3298 9265
      3326 9225 3326 9223 3323 9223 3323 9222
      3321 9223 3321 9218 3316 9217 3316 9211
      3310 9214 3303 9211 3303 9209 3301 9207
      3297 9208 3292 9207 3287 9208 3284 9206
TIME...MOT...LOC 0011Z 232DEG 76KT 3295 9258 3270 9244 

HAIL...<.75IN
WIND...60MPH
 
$$

13
3 follow-up statements
482 
WWUS54 KSHV 140023
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
723 PM CDT Wed Mar 13 2019

ARC139-LAC111-140045-
/O.CON.KSHV.SV.W.0021.000000T0000Z-190314T0045Z/
Union AR-Union LA-
723 PM CDT Wed Mar 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTHERN
UNION PARISHES...

At 722 PM CDT, severe thunderstorms were located along a line 
extending from near Strong to near Marion, moving northeast near 70 
mph. Another severe thunderstorm was located south and east of 
Spearsville to just northwest of Farmerville. This storm was moving 
northeast at near 70 mph as well. 

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Huttig, Farmerville, Strong, Lapile, Marion, Felsenthal, Spearsville,
New London, Aurelle, Oakland, Linville, Haile, Bayou D Arbonne Lake,
Cecil and Litroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3278 9233 3272 9250 3291 9261 3306 9253
      3326 9225 3326 9223 3321 9223 3320 9220
      3321 9218 3316 9217 3316 9211 3310 9214
      3303 9211 3303 9209 3301 9207 3297 9208
      3292 9207 3287 9208 3284 9206
TIME...MOT...LOC 0022Z 232DEG 76KT 3307 9240 3282 9226 

HAIL...<.75IN
WIND...60MPH
 
$$

13
734 
WWUS54 KSHV 140032
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
732 PM CDT Wed Mar 13 2019

ARC139-LAC111-140045-
/O.CON.KSHV.SV.W.0021.000000T0000Z-190314T0045Z/
Union AR-Union LA-
732 PM CDT Wed Mar 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND
NORTHEASTERN UNION PARISHES...

At 731 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Strong to 9 miles north of
Farmerville, moving northeast at 70 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Huttig, Strong, Lapile, Marion, Felsenthal, New London, Cecil,
Aurelle, Oakland and Litroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3283 9230 3284 9241 3296 9250 3304 9248
      3326 9225 3326 9223 3321 9223 3320 9220
      3321 9218 3316 9217 3316 9211 3310 9214
      3303 9211 3303 9209 3301 9207 3297 9208
      3294 9207
TIME...MOT...LOC 0031Z 226DEG 52KT 3301 9243 3291 9236 

HAIL...<.75IN
WIND...60MPH
 
$$

13
288 
WWUS54 KSHV 140037
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
737 PM CDT Wed Mar 13 2019

ARC139-LAC111-140045-
/O.CON.KSHV.SV.W.0021.000000T0000Z-190314T0045Z/
Union AR-Union LA-
737 PM CDT Wed Mar 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTH
CENTRAL UNION PARISHES...

At 737 PM CDT, severe thunderstorms were located along a line
extending from near Strong to 7 miles southwest of Huttig, moving
northeast at 70 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Huttig, Strong, Lapile, Felsenthal, New London, Cecil, Aurelle and
Litroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3293 9229 3293 9232 3300 9236 3307 9245
      3326 9225 3326 9223 3321 9223 3320 9220
      3321 9218 3316 9217 3316 9211 3310 9214
      3303 9211 3303 9209 3301 9207
TIME...MOT...LOC 0037Z 231DEG 73KT 3307 9235 3297 9228 

HAIL...<.75IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 6:58 PM CDT, 13 minutes earlier.

Area forecast discussion, Mar 13, 6:58 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
658 PM CDT Wed Mar 13 2019

.AVIATION...
Broadening band of convection very slowly shifting east across
the region and will continue across keld and kmlu until near
14/06z. Sfc winds outside of convection mainly from the south
with highly vrbl wind speeds although non convective wind gusts
of 25 kts possible, and stgr cells could produce wind gusts over
40 kts. Low mvfr cigs may occur in wake of convection in southerly
flow and where clouds diminish and winds decrease for brief
periods of time, fog development also possible in eve hours.
In addition, an additional prefrontal trough may ignite a narrow
line of convection near the TX/LA state line around 14/09z. After
this trough moves thru, vfr skc finally spreading east across
the area as sw winds becmg west at 10 to 20 kts, with higher gusts
possible, especially across nw sections of cwa including ktxk
terminal./07/.

&&

.PREV DISCUSSION... /issued 436 PM CDT Wed Mar 13 2019/

SHORT TERM.../Tonight through Thursday night/

The aforementioned upper trough has ejected out into the
Texas/Oklahoma panhandle region and western Kansas. The associated
sfc low also continues to strengthen over the same region,
bringing blizzard conditions to the front range of the Rockies. A
QLCS has developed along the trailing Pacific front, which has slowly
moved across the region today. As of this moment, there has been
no reports of severe wx across the region, but winds 40-45 mph
have been observed across East TX/SW Arkansas/NW Louisiana. Movement
of this system has slowed considerably as it tracks aross
southern Arkansas and North and Central Louisiana this afternoon.
Due to this, a slight potential for severe weather remains along
the QLCS this evening, as shear profiles and marginal instability
could provide damaging winds in possible bowing segments along the
line. Still expecting the strongest convection to exit the region
by late evening tonight. A Flash Flood threat still remains due
to the slow movement of the line and the adequate deep layer
moisture associated with this system. Also, decided to leave a
Lake Wind Advisory in place until 1 am tonight, as southerly
winds 15-20 mph, will continue across the region in several
areas.

The cold front will likely stall or washout across portions of
northeast and central Louisiana this evening, which will keep scattered
showers and a few thunderstorms in the forecast mainly southeast
of a line from Lufkin TX, to Shreveport, to Magnolia AR. Another
stronger cold front will arrive from the northwest early Thursday
morning. Short-range models suggest another line of convection
will develop along this front as it rapidly pushes through the
region early Thursday morning. The front and associated
precipitation should clear the region by lunch time tomorrow, and
northwest winds will bring in much drier and cooler conditions.
Overnight lows Thursday night/Friday morning will bottom out in
the upper 30s north of Interstate 30, and in the low to mid 40s
across the remainder of the region. /20

LONG TERM...LONG TERM.../Friday morning through Wednesday morning/

The beginning of the period will start off with the upper trough
moving out and surface high pressure building in from the west.  As
the weekend progresses the surface high will move east from the
Texas Panhandle and center over the ArkLaTex region. The surface
high shifts east as we reach the end of the period. Our area will
remain under zonal flow throughout the forecast period.

Temperatures will average slightly below normal through the
beginning of next week with no chance of precipitation.  Then,
temperatures will warm to near normal late in the forecast
period. /35/

PREV DISCUSSION... /issued 205 PM CDT Wed Mar 13 2019/

AVIATION...
For the 13/18z TAFs, strong to severe convection will continue to move
across the region during the remainder of the afternoon and
evening hours along a Pacific cold front. Convection will only
affect KMLU, as the boundary has already moved through the other
TAF sites. A brief break will occur around 14/03z today, but more
showers, and possibly a couple of thunderstorms, are expected to
redevelop along the stalled frontal boundary very late in the
period, mainly east of a line from KJSO to KTXK. MVFR/IFR flight
conditions can be expected with the initial round of convection
today. Ceilings may briefly lift into the VFR range across
Southeast Oklahoma, Southwest Arkansas, and Northeast Texas after
the storms pass, but MVFR ceilings should return as moisture pools
during the overnight hours and the next round of showers develop.

Southeast winds will rather gusty today. Sustained speeds of 15 to
25 kts are expected, and a few sites could gust to between 30 and
35 kts. Wind should diminish slightly by 14/03z while veering to
the southwest, but sustained speeds between 10 and 15 kts should
be maintained. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  69  43  58 /  50  20   0   0
MLU  65  75  45  59 /  70  60   0   0
DEQ  54  63  37  55 /  10  10   0   0
TXK  56  65  39  56 /  10  10   0   0
ELD  61  70  42  58 /  50  40   0   0
TYR  54  65  41  56 /  10  10   0   0
GGG  57  68  41  57 /  30  10   0   0
LFK  59  70  44  59 /  50  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Thursday for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 1 AM CDT Thursday for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 1 AM CDT Thursday for OKZ077.

TX...Lake Wind Advisory until 1 AM CDT Thursday for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Mar 13, 12:27 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1227 PM CDT Wed Mar 13 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-141730-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1227 PM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated strong to severe thunderstorms will move across South-
Central Arkansas and North-Central Louisiana with damaging winds
the primary threat. The severe weather threat should end this
evening.

Southeast winds of 15 to 25 mph, with gusts near 35 mph, are
expected ahead of the storms today before becoming southwesterly
behind the storms. The increased wind speeds will persist for much
of today before gradually diminishing late tonight. Therefore, a
Lake Wind Advisory is in effect until 1 AM CDT Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A few thunderstorms will be possible early Thursday until a
stronger cold front moves across the area ushering considerably
drier and colder air into the region. The stronger storms could
produce brief heavy rainfall. However, no severe weather is
anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary for South-Central Arkansas
and North-Central Louisiana this afternoon and evening.

In the hours before

Special weather statement, Mar 13, 6:18 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
618 PM CDT Wed Mar 13 2019

LAZ006-014-132345-
Ouachita LA-Union LA-
618 PM CDT Wed Mar 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND NORTHERN
OUACHITA PARISHES UNTIL 645 PM CDT...

At 618 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Farmerville, or 12 miles west of Claiborne, moving
northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Monroe, Claiborne, Swartz, Sterlington, Downsville, Drew, Fairbanks,
Perryville, Calhoun, Loch Lomon, Spencer, Linville, Haile,
Folksville, Rocky Branch, Guthrie, Deshard and Eureka.

LAT...LON 3264 9193 3247 9241 3267 9242 3268 9245
      3298 9208 3292 9207 3287 9208 3284 9206
      3276 9206 3274 9205 3273 9207 3269 9205
      3270 9204 3271 9204 3270 9203 3271 9197
      3268 9197 3266 9193
TIME...MOT...LOC 2318Z 233DEG 39KT 3260 9240

13
Special weather statement, Mar 13, 6:45 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
645 PM CDT Wed Mar 13 2019

LAZ006-014-140030-
Ouachita LA-Union LA-
645 PM CDT Wed Mar 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR OUACHITA PARISH UNTIL 730 PM
CDT...

At 645 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sterlington to 13 miles northwest of Columbia.
Movement was northeast at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Fondale, Fairbanks,
Perryville, Bosco, Loch Lomon, Millhaven, Pine Grove, Luna, Guthrie
and Deshard.

LAT...LON 3240 9200 3228 9203 3228 9210 3226 9211
      3226 9215 3228 9217 3228 9228 3273 9213
      3276 9207 3274 9205 3273 9207 3269 9205
      3270 9203 3271 9204 3271 9197 3266 9194
      3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 2345Z 244DEG 18KT 3269 9208 3224 9224

13
Special weather statement, Mar 13, 7:01 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
701 PM CDT Wed Mar 13 2019

ARZ073-LAZ005-006-140030-
Union AR-Lincoln LA-Union LA-
701 PM CDT Wed Mar 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...UNION
AND NORTHEASTERN LINCOLN PARISHES UNTIL 730 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Bernice, or 12 miles north of Ruston, moving northeast
at 65 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Ruston, Huttig, Farmerville, Bernice, Lapile, Dubach, Marion, Vienna,
Felsenthal, D Arbonne, Oakland, Linville, Haile, Bayou D Arbonne
Lake, Cecil, Shiloh, Unionville and Litroe.

LAT...LON 3283 9206 3256 9265 3273 9275 3318 9223
      3292 9207 3287 9208 3284 9206
TIME...MOT...LOC 0001Z 233DEG 67KT 3271 9261

13
Local storm report, Mar 13, 7:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     6 ESE FARMERVILLE       32.75N 92.30W
03/13/2019                   UNION              LA   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 2.

&&

AS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:01 PM CDTSpecial Weather StatementSHVLincoln, Union29 min
Mar 14, 3:05 AM CDTLake Wind AdvisorySHVBossier, Caddo14 hr
Mar 14, 3:26 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo64 min
Mar 14, 3:56 AM CDTSevere Thunderstorm WarningSHVClaiborne, Webster64 min
Mar 14, 4:11 AM CDTSevere Thunderstorm WarningSHVCaddo, De Soto49 min
Mar 14, 4:26 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Webster64 min
Mar 14, 5:01 AM CDTSpecial Weather StatementSHVBienville, De Soto, Red River44 min
Mar 14, 5:14 AM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union61 min
Mar 14, 5:42 AM CDTSpecial Weather StatementSHVBienville, Lincoln, Red River, Sabine48 min
Mar 14, 1:42 AM CDTSevere Thunderstorm WarningSHVLittle River63 min
Mar 14, 2:19 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier41 min
Mar 14, 2:41 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Miller64 min
Mar 14, 2:57 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Nevada, Sevier44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2019Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.